Horrible experience w/side effects w/Neurontin...

Discussion in 'Fibromyalgia Main Forum' started by PainSux, Mar 31, 2006.

  1. PainSux

    PainSux New Member

    I was put on Neurontin a couple of months ago for bilat arm/hand pain secondary to carpal tunnel/tendonitis that wasn't resolved w/surgery. The Neurontin helped alot w/the pain but the migraine headaches were horrible. It was everyday & worsening & I kept hoping it would improve. Last Saturday night the pain was the worst migraine I had ever had in my entire life & that's saying something. I felt as though the back of my head was going to blow off. Excrutiating. I started to wean down that night & didn't take it last night @ all. I know the doc wanted me to wean down slower but the head pain was too much. Today is the first day that the headache is not a migraine type. Still have a headache though. He wants me to try to go up to twice a day. If I'm not able to tolerate that then it isn't worth taking as it will not have any theurapeutic effect.

    I asked about Lyrica but he said that the side effects are the same. I'm so depressed as there seems to be no end to this pain. My career is over. I have no idea where to turn.
  2. Beth009

    Beth009 New Member

    Hello Pain,

    Sorry you area suffering. I had a dreadful experience with neurontin. Low dose for 9 days and I was in such a fog I forgot things as soon as I had done them. Everytime the doc wanted to up the dose, I said no, (did not need more pain).

    I truly encourage you to find what will work for you. I am unable to take anti-depressants and finally found one 9 day round with Indomethacin, (anti-inflammatory) worked.

    My best,

    Beth009
  3. Jeanne-in-Canada

    Jeanne-in-Canada New Member

    the other drug you wanted to try is an upgrade, there is no way to know what your side effects will be.

    I've taken close cousin drugs and had completely different reactions. I've even taken the supposed very same drug, from the brand name to the generic version, and had such different effects I'd swear they weren't the same drug at all.

    Don't accept his pat answer please. Be firm, tell him anything is worth a try when your work is on the line.


    Jeanne
  4. NyroFan

    NyroFan New Member

    Painsux:

    I had nothing but bad experiences with Neurontin. I know many people swear by it, but it just did not work with me.
    I had too many side-effects.

    n.f.
  5. Cromwell

    Cromwell New Member

    Tried it for three days. I felt as if I had had a stroke. Slurring words etc. Never again. Rheumy said it was too high a dose as was 300 mg 3 times a day, but in fact I only took one a day. Yikes. Ask for the Imitrex shots for the migraines. My friend swears by them.


    Love Anne C
    [This Message was Edited on 04/01/2006]
  6. WoodstocksMusic

    WoodstocksMusic New Member

    Neurontin was a miricle drug for me....Trigeminial Neuralgia was what I took the neurontin for.

    However after a year of using it I realized how jittery I was and how I was hiding from my children in my bedroom in the evenings after school let out.

    So I weaned off and did fine for a couple years.

    The TN pain then hit again and this time my doctor put me on Lyrica. I did not notice any of the side effects that I had with Neurontin.

    Imatrix did not work for my Husbands Migraines nor did it work for my young(8 yr old) son's migraines.

    Remember every one is different but I certainly found that Lyrica was better with less side effects then Neurontin.

    Good Luck as you search for the right med for you.
  7. PainSux

    PainSux New Member

    Thanks everyone so much for your responses. I will ask about the Lyrica again as it is worth a possible shot. I am also hesitant to try Lyrica until my headache is a far off memory. I still have a regular headache, not migraine. I cannot take Imitrex as I had an allergic reaction to it years ago.
  8. dragon06

    dragon06 New Member

    There is no way to know what side effects you will have to different drugs. The drugs aren't the same.

    I am currently taking Lyrica and I have not gotten most of the side effects that are listed as possible and I usually get every side effect that is listed for a medication.

    I did get a few side effects that were not that bad and have been getting better the longer I take it.

    My MIL took both Neurontin and Lyrica and she got totally different side effects from each drug.

    I don't know why your doctor would make such a blanket statement such as that...Lyrica was made as an upgrade/improvement to Neurontin.
  9. 69mach1

    69mach1 New Member

    to it...allergic to it as well...itching from head to toe..and so swollen dr said get off it right now...

    it was fairly a new drug when it came out...

    i have almost jsut given up on medications..hyper sensitive to meds...end up wheezing and itching allover...list could go on and one..

    but call your dr...see what else you may do...when i was forcing myself to work...i would usedexcedrine migraine...still do and tiger balm rub it on areas of pain...
    come home and wrap my neck up in ice during my 2 hour lunch break...yes i know it was a long lunch break..but alot of dental offices do this or a 1 1/2 hr. lunch...it is a very stressful job mentally and physically...

    well i can not do that anymore...

    good luck

    jodie